Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Birmingham, AL

December 25, 20156 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 25, 2015, 1:08 AM CST for 6 counties in Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 1:08 AM CST (07:08 UTC)
Expired
Dec 25, 2015, 7:00 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Chambers County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL, Lee County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 32 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 2:50 AM CSTFLASH FLOOD4 Sse Santuck, ALOVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE HIGHWAY AND HAYNES ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WGUS54 KBMX 250708
FFWBMX
ALC017-021-037-051-081-123-251300-
/O.NEW.KBMX.FF.W.0020.151225T0708Z-151225T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHILTON COUNTY IN CENTRAL ALABAMA...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 700 AM CST
    
* AT 105 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. VARIED AMOUNTS OF RAIN HAVE
  FALLEN ACROSS THE BANDS OF STORMS FROM 1 TO 3 INCHES OVER THE PAST
  FEW HOURS. ADDITIONAL BANDS ARE EXPECTED FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY OR WILL CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AUBURN...OPELIKA...ALEXANDER CITY...MILLBROOK...VALLEY...CLANTON...
  WETUMPKA...LANETT...TALLASSEE...DADEVILLE...JEMISON...GOODWATER...
  CAMP HILL...NOTASULGA...ROCKFORD...KELLYTON...LAFAYETTE...SMITHS...
  EQUALITY AND WEOGUFKA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 NEAR MILE MARKER 181...AND BETWEEN MILE MARKERS 200
AND 219.
 INTERSTATE 85 BETWEEN MILE MARKERS 51 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3241 8543 3250 8544 3260 8571 3258 8580
      3249 8580 3241 8605 3243 8619 3250 8625
      3244 8632 3248 8641 3271 8642 3271 8671
      3266 8672 3266 8679 3276 8700 3284 8688
      3301 8677 3311 8595 3311 8523 3251 8503

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:39 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 24, 11:39 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1139 PM CST THU DEC 24 2015

.DISCUSSION...

THE FORTUNATE PART IS THAT AREAS FURTHER NORTH...WHILE
SATURATED...HAVE NOT EXPERIENCED NEARLY AS MUCH RAIN AS THE
SOUTHEASTERN COUNTIES. ACCORDING TO RADAR ESTIMATES...SOME PLACES
IN THE SOUTHEAST HAVE SEEN OVER 10 INCHES OF RAINFALL WITH THIS
EVENT. TROUBLING TO SAY THE LEAST.

THE BOUNDARY WILL LIKELY ACCELERATE A BIT AS IT LIFTS
NORTHWARD...BUT ADDITIONAL THUNDERSTORM ACTIVITY IS LIKELY AT LEAST
THROUGH OVERNIGHT. HOWEVER...WITH PW VALUES AT THEIR MAXIMUM AND
INSTABILITY NUMBERS REMAINING >500 JOULES...HEAVY RAIN AND SOME
FLOODING DOES NEED TO BE MONITORED CLOSELY.

16

&&

.AVIATION...
06Z TAF DISCUSSION.

CIGS ARE DROPPING ACROSS MOST OF THE AREA AND WILL DROP THE REST
OF THE WAY BY 8Z. THE MAIN LINE OF THUNDERSTORMS WILL BE IN
BETWEEN TAF SITS FOR THE NEXT SEVERAL HOURS AND TRIED TO TIME OUT
SOME TIME BUT IF THE NORTHWARD PROGRESSION STALLS THEN THE TIMING
WILL BE OFF. WILL NEED TO KEEP AN EYE ON FOG POTENTIAL SOUTH OF
THE CURRENT STORMS BY SUNRISE. CIGS WILL REMAIN IFR FOR A GOOD
PORTION OF THE DAY ACROSS THE NORTH AND MAY BRIEFLY LIFT TO MVFR
ACROSS THE SOUTH BUT OVERALL A GLOOMY DAY FOR AVIATION.

16

&&

.FIRE WEATHER...

A VERY MILD AND WET PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA
THROUGH FRIDAY. UNSEASONABLY WARM WEATHER WILL PREVAIL THIS
WEEKEND BUT RAIN CHANCES WILL BECOME MORE SCATTERED. BETTER RAIN
CHANCES RETURN ON MONDAY.

&&

.PREV DISCUSSION...
/ISSUED 359 PM CST THU DEC 24 2015/

LONG TERM...TOMORROW THROUGH WEDNESDAY

MOISTURE AXIS AND LOW-LEVEL JET AXIS WILL SHIFT NORTHWARDS TOWARDS
THE NORTHWEST COUNTIES TOMORROW. THIS WILL THANKFULLY MOVE THE
HIGHEST RAIN CHANCES NORTHWARD FROM THE AREAS THAT RECEIVED VERY
HEAVY RAINFALL AMOUNTS TODAY. MODEL GUIDANCE AND WPC GUIDANCE
INDICATES POTENTIAL FOR A BAND OF RAIN/TRAINING CONVECTION
DEVELOPING OVER OR NEAR OUR NORTHWEST COUNTIES TOMORROW...AND HAVE
INCREASED POPS TO CATEGORICAL THERE. WILL NOT MENTION FLOODING FOR
THIS AREA AT THIS TIME AS THE NORTHWEST AREAS HAVE NOT RECEIVED AS
MUCH RAIN RECENTLY BUT THIS WILL NEED TO BE MONITORED DUE TO THE
UNSEASONABLY HIGH MOISTURE CONTENT AND POTENTIAL FOR CELL
TRAINING. A STRONG STORM IS POSSIBLE TOMORROW WITH CAPE OVER 1000
J/KG AND 0-6 KM BULK SHEAR AROUND 35-40 KTS...BUT GIVEN THE LACK
OF FORCING OR STRONGER SHEAR THE SEVERE RISK IS VERY LOW.

THROUGH THE WEEKEND SOUTHWESTERLY FLOW ALOFT WILL CONTINUE WITH
LOW-LEVEL SOUTHERLY FLOW RESULTING IN VERY UNSEASONABLY WARM AND
HUMID CONDITIONS. HIGH TEMPERATURES WILL BE THREATENING RECORD
HIGHS...WITH VERY MILD LOWS DUE TO THE HIGH DEW POINTS. GIVEN THE
PRESENCE OF SEASONABLY HIGH MOISTURE AND INSTABILITY...SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA OVER THE
WEEKEND...BUT LACK OF A FOCUSING MECHANISM SHOULD KEEP COVERAGE
SCATTERED.

ATTENTION THEN TURNS TO THE NEXT SYSTEM MOVING TOWARDS THE AREA SUNDAY
NIGHT INTO MONDAY. THE BASE OF A TROUGH DIGGING INTO THE WESTERN
US BECOMES A CLOSED LOW AND LIFTS NORTHWARD FROM TEXAS TOWARDS
MICHIGAN...THROUGH THE MISSISSIPPI VALLEY. MAIN UPPER- LEVEL
ENERGY PASSES A BIT TO THE NORTH OF THE AREA...BUT A TRAILING COLD
FRONT MOVES THROUGH ON MONDAY. FORECAST INSTABILITY AND SHEAR
WOULD BE POTENTIALLY SUPPORTIVE OF ALL MODES OF SEVERE
WEATHER...BUT WILL HOLD OFF MENTION IN THE HWO FOR THIS SHIFT
WITH SOME QUESTIONS AS TO THE EFFECTS OF THE SYSTEM OCCLUDING AS
WELL AS MARGINALLY WARM MID- LEVEL TEMPERATURES. THIS SYSTEM WILL
NEED TO BE CLOSELY MONITORED.

MOVING INTO TUESDAY...LATEST MODEL TRENDS ARE FOR SOME DRIER AIR
TO FINALLY WORK IN. IF THESE TRENDS CONTINUE THEN POPS WILL NEED
TO BE LOWERED ON TUESDAY. MODELS BEGIN TO DIVERGE BY WEDNESDAY ON
MOISTURE RETURN. TEMPERATURES WILL TREND COOLER FOR TUESDAY AND
WEDNESDAY BUT STILL WILL REMAIN ABOVE SEASONAL AVERAGES.

32/DAVIS

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  75  65  74  64 /  90  60  40  30  20
ANNISTON    67  76  66  76  65 / 100  50  30  20  20
BIRMINGHAM  69  76  67  78  66 /  90  60  40  30  20
TUSCALOOSA  69  77  68  78  68 /  80  50  30  30  30
CALERA      68  76  67  78  66 / 100  40  30  20  20
AUBURN      66  76  65  75  64 / 100  20  20  20  20
MONTGOMERY  68  79  66  79  65 / 100  30  20  20  20
TROY        70  79  66  78  65 /  80  20  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Dec 24, 11:46 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 PM CST THU DEC 24 2015

ALZ011>015-017>050-260900-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1146 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH THE OVERNIGHT.

AS A FRONTAL BOUNDARY SHIFTS SLOWLY NORTHWARD OVERNIGHT...THE
MORE IMMEDIATE THREAT REMAINS WIDESPREAD FLOODING ALONG AND SOUTH
OF A BILLINGSLEY TO WEDOWEE LINE. ADDITIONAL THUNDERSTORMS WITH
HEAVY RAIN WILL CONTINUE OVER MOSTLY SATURATED SOILS CAUSING THE
POTENTIAL FOR ADDITIONAL FLASH FLOODING.

AS THE LINE MOVES NORTHWARD...THERE COULD BE SOME MINOR FLOODING
ISSUES FOR THE REST OF THE AREAS ALONG AND SOUTH OF INTERSTATE 59.
THESE AREAS ARE NOT AS SATURATED AS THE SOUTHEASTERN COUNTIES AND
MAY BE ABLE TO HANDLE A LITTLE BIT MORE RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AS THE MAIN LINE OF SHOWERS AND STORMS SLIDE NORTHWARD...THERE
WILL BE A CHANCE AT SEEING SOME ISOLATED FLOODING ALONG AND NORTH
OF A LINE FROM DEMOPOLIS TO HEFLIN LINE THROUGH THE DAY ON FRIDAY.
AGAIN THIS AREA IS NOT AS SATURATED AND MAY BE ABLE TO HANDLE MORE
RAIN...WITH MOST OF THE IMPACTS BEING MORE ISOLATED THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY AT TIMES THROUGH TONIGHT AND POSSIBLY AGAIN FOR FLOODING
ON FRIDAY.

In the hours before

Special weather statement, Dec 24, 8:03 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CST THU DEC 24 2015

ALZ030-250230-
SUMTER AL-
803 PM CST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER COUNTY UNTIL
830 PM CST...

AT 803 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEWANEE...OR NEAR LAUDERDALE...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...GAINESVILLE...EPES...EMELLE...THE
UNIVERSITY OF WEST ALABAMA...BOYD...PAYNEVILLE...I 20 WELCOME CENTER
AT CUBA...SUMTERVILLE AND OLD MALLARD AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 1 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3274 8837 3288 8827 3277 8811 3274 8810
      3272 8808 3271 8809 3270 8811 3269 8812
      3268 8809 3269 8804 3268 8805 3236 8841
TIME...MOT...LOC 0203Z 218DEG 37KT 3248 8844
Local storm report, Dec 24, 8:19 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      CLAYTON                 31.88N 85.45W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
            FLOODING IN BARBOUR COUNTY.

&&

JH
Special weather statement, Dec 24, 8:31 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CST THU DEC 24 2015

ALZ030-031-250300-
GREENE AL-SUMTER AL-
831 PM CST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND CENTRAL GREENE
COUNTIES UNTIL 900 PM CST...

AT 830 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVINGSTON...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...EUTAW...BOLIGEE...GAINESVILLE...EPES...BLUFFPORT...THE
UNIVERSITY OF WEST ALABAMA...THORNHILL...ALLISON...WALDEN QUARTERS...
TISHABEE...BOYD...NEW MOUNT HEBRON...CLINTON...I 20 REST AREA NEAR
EUTAW...EUTAW MUNICIPAL AIRPORT...FIVE POINTS INTERSECTION AND
SUMTERVILLE.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 17 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3299 8800 3280 8782 3277 8785 3277 8787
      3276 8787 3276 8784 3277 8783 3275 8780
      3273 8781 3273 8782 3272 8783 3251 8820
      3264 8835
TIME...MOT...LOC 0230Z 225DEG 33KT 3264 8821
Local storm report, Dec 24, 8:35 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLASH FLOOD      5 SE MONTICELLO         31.78N 85.71W
12/24/2015                   PIKE               AL   DEPT OF HIGHWAYS

            STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
            BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.

&&

JH
Local storm report, Dec 24, 9:35 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLASH FLOOD      1 NW CLAYTON            31.89N 85.46W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.

&&

JH
Local storm report, Dec 24, 9:56 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TORNADO          3 SSE SPRING HILL       32.04N 85.32W
12/24/2015                   BARBOUR            AL   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
            DATA.

0429 AM     TORNADO          1 SSE BOOT HILL         31.86N 85.63W
12/24/2015                   BARBOUR            AL   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
            DATA.

0515 AM     HEAVY RAIN       CLAYTON                 31.88N 85.45W
12/24/2015  E0.00 INCH       BARBOUR            AL   EMERGENCY MNGR

            WATER ON HIGHWAY 239 AND ALONG JACK HIGHTOWER ROAD.

0745 AM     HEAVY RAIN       SSW FORT MITCHELL ACTIV 32.30N 85.02W
12/24/2015  E0.00 INCH       RUSSELL            AL   EMERGENCY MNGR

            MINOR FLOODING, STANDING WATER, BRADLEY ROAD NEAR HIGHWAY
            165.

0745 AM     FLASH FLOOD      3 SSE PICKETT           31.93N 85.61W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            WATER COVERING BRIDGE ON HIGHWAY 239 NEAR COUNTY ROAD 27.

0759 AM     FLASH FLOOD      4 WNW BOOT HILL         31.90N 85.70W
12/24/2015                   BULLOCK            AL   LAW ENFORCEMENT

            GROUND EROSION CAUSE BY FLOODING, SINKHOLE HAS FORMED ON
            AL29N JUST ACROSS PIKE/BULLOCK COUNTY LINE-REROUTING
            TRAFFIC

0819 AM     FLOOD            1 SSW COMER             32.03N 85.39W
12/24/2015                   BARBOUR            AL   PUBLIC

            WATER FLOWING ACROSS THE BRIDGE ON CR 49. ROAD IS
            IMPASSABLE. CORRECTED FOR LOCATION.

0830 AM     FLOOD            20 SW INVERNESS         31.81N 85.99W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            COUNTY ROAD 223 HAS FLOODED IN PIKE COUNTY, ROAD IS
            CONSIDERED IMPASSABLE

0832 AM     FLASH FLOOD      10 NW COMER             32.14N 85.50W
12/24/2015                   BULLOCK            AL   EMERGENCY MNGR

            US HWY 82 CLOSED DUE TO FLASH FLOODING ON THE COUNTY LINE
            BETWEEN PIKE AND BARBOUR, TRAFFIC BEING REROUTED

0921 AM     FLASH FLOOD      LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            FLOODING HAS PRODUCED A GAS MAIN BREAK ON CHERRY STREET.
            HIGHWAY 29 IS IMPASSABLE AND CLOSED. SEVERAL OTHER LOCAL
            STREETS ARE FLOODED AND IMPASSABLE. CREEKS AND STREAMS
            ARE RUNNING OUT OF THEIR BANKS.

0924 AM     FLASH FLOOD      5 WSW BRUNDIDGE         31.70N 85.89W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            SEVERAL ROADS ARE FLOODED AND CLOSED. THESE INCLUDE CR
            6647, CR 6622 AND CR 3319.

0936 AM     FLASH FLOOD      4 N WEDOWEE             33.37N 85.49W
12/24/2015                   RANDOLPH           AL   EMERGENCY MNGR

            WATER HAS COME UP OVER THE OLD HIGHWAY 431 BRIDGE.
            HIGHWAY 48 HAS BEEN FLOODED AND WAS IMPASSABLE.

0936 AM     FLASH FLOOD      FOSTERS CROSS ROADS     33.42N 85.56W
12/24/2015                   RANDOLPH           AL   EMERGENCY MNGR

            CR 210 IS FLOODED AND CLOSED. CR 4801 HAS HAD A LARGE
            SECTION WASHED AWAY. CR 208 HAS HAD A LARGE SECTION
            WASHED AWAY. NUMEROUS OTHER COUNTY ROADS WERE FLOODED AND
            IMPASSABLE.

0940 AM     FLASH FLOOD      1 SSE WAUGH             32.35N 86.03W
12/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            ROAD WAS FLOODED AND IMPASSABLE BETWEEN WELCH POINT AND
            LUCAS POINT.

1000 AM     FLASH FLOOD      4 SSE WAUGH             32.31N 86.02W
12/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            WATER FLOWING ACROSS BRIDGE ON VAUGHN RD NEAR MARLER RD.
            TIME ESTIMATED BASED ON REPORT.

1008 AM     FLASH FLOOD      15 S MONTGOMERY         32.14N 86.28W
12/24/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
            DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT

1027 AM     TSTM WND GST     2 E OPELIKA             32.66N 85.34W
12/24/2015  E60.00 MPH       LEE                AL   TRAINED SPOTTER

            STRONG WIND GUSTS WERE REPORTED TO CAUSE BROKEN WINDOWS
            AND DOWNING OF TREES

1040 AM     FLASH FLOOD      2 NE AUBURN             32.61N 85.45W
12/24/2015                   LEE                AL   PUBLIC

            STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
            UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN

            AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.

1054 AM     FLOOD            LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
            IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
            REROUTED.

1058 AM     FLASH FLOOD      3 N BRUNDIDGE           31.76N 85.82W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            STATE ROAD 93 NEAR MP 3 HAS BEEN CLOSED DUE TO FLOODING.
            TRAFFIC BEING REROUTED

1100 AM     FLASH FLOOD      3 ESE NOTASULGA         32.55N 85.63W
12/24/2015                   MACON              AL   PUBLIC

            SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
            WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
            WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
            ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
            LOCATIONS.

1103 AM     FLOOD            10 S SEALE              32.15N 85.17W
12/24/2015                   RUSSELL            AL   EMERGENCY MNGR

            SEVERE FLOODING IN RUSSELL COUNTY ON LAKEVIEW ROAD,
            SEVERAL PEOPLE ARE TRAPPED, EMERGENCY RESPONDERS ARE
            ASSISTING.

1115 AM     FLOOD            15 S SEALE              32.08N 85.17W
12/24/2015                   RUSSELL            AL   EMERGENCY MNGR

            WATER HAS SPREAD IN RUSSELL COUNTY FROM THE SEVERE
            FLOODING, 2 HUNTERS ARE TRAPPED. RESPONDERS ARE
            ASSISTING.

1126 AM     FLASH FLOOD      BLUE SPRINGS            31.66N 85.50W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            THE SPRING AT BLUE SPRINGS STATE PARK HAS EXCESSIVE
            OUTPUT AND HAS FLOODED THE PARK. THE PARK HAS BEEN
            CLOSED.

1133 AM     FLOOD            AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   EMERGENCY MNGR

            SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
            ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
            TURK ROAD ARE CLOSED.

0102 PM     FLASH FLOOD      BRUNDIDGE               31.72N 85.82W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN
            BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE
            COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY
            93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND
            3326. PIKE COUNTY ROADS 3316, 3325, 4419, 4427, 6643 AND
            5511 ARE FLOODED IN SPOTS.

0500 PM     FLASH FLOOD      AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   PUBLIC

            NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN.
            WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR
            THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND
            OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER
            ENGULFING VEHICLES

0750 PM     FLASH FLOOD      PHENIX CITY             32.47N 85.01W
12/24/2015                   RUSSELL            AL   PUBLIC

            REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.

0810 PM     FLASH FLOOD      CLAYTON                 31.88N 85.45W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
            FLOODING IN BARBOUR COUNTY.

0827 PM     FLASH FLOOD      5 SE MONTICELLO         31.78N 85.71W
12/24/2015                   PIKE               AL   DEPT OF HIGHWAYS

            STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
            BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.

0928 PM     FLASH FLOOD      1 NW CLAYTON            31.89N 85.46W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
            CORRECTED TIME.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:03 PM CSTSpecial Weather StatementBMXSumter27 min
Dec 24, 8:31 PM CSTSpecial Weather StatementBMXGreene, Sumter29 min
Dec 24, 9:57 PM CSTFlash Flood WarningBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Dec 25, 12:56 AM CSTAreal Flood WarningBMXBarbour, Bullock, Macon, Pike, Russell12 hr
Dec 25, 1:15 AM CSTFlash Flood WarningBMXAutauga, Dallas, Lowndes, Montgomery6 hr
Dec 25, 4:24 AM CSTFlash Flood WatchBMXBibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more17 hr
Dec 25, 7:14 AM CSTAreal Flood WarningBMXChambers, Elmore, Lee, Montgomery, Tallapoosa2 hr
Dec 25, 7:21 AM CSTFlash Flood WarningBMXChilton, Shelby, Talladega3 hr
Dec 25, 7:40 AM CSTSpecial Weather StatementBMXMarion50 min
Dec 25, 7:48 AM CSTSevere Thunderstorm WarningBMXLamar, Marion, Winston42 min
Dec 25, 8:35 AM CSTSpecial Weather StatementBMXWinston40 min
Dec 25, 9:17 AM CSTAreal Flood AdvisoryBMXLamar, Marion, Winston3 hr
Dec 25, 9:40 AM CSTAreal Flood AdvisoryBMXWinston3 hr
Dec 25, 9:42 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery11 days
Dec 25, 9:42 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes8 days
Dec 25, 9:42 AM CSTRiver Flood WarningBMXDallas9 days
Dec 25, 10:30 AM CSTFlash Flood Warning EmergencyBMXMarion, Winston9 hr
Dec 25, 11:51 AM CSTAreal Flood AdvisoryBMXBlount3 hr
Dec 25, 12:36 PM CSTFlash Flood WarningBMXBlount3 hr
Dec 25, 12:43 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker3 hr
Dec 25, 2:28 PM CSTSpecial Weather StatementBMXCherokee, Etowah32 min
Dec 25, 2:50 PM CSTFlash Flood WarningBMXFayette, Lamar, Walker5 hr
Dec 25, 3:04 PM CSTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah, Jefferson, St. Clair, Walker3 hr
Dec 25, 3:13 PM CSTSpecial Weather StatementBMXFayette47 min
Dec 25, 3:31 PM CSTSpecial Weather StatementBMXPerry44 min
Dec 25, 3:35 PM CSTTornado WarningBMXTuscaloosa25 min
Dec 25, 3:49 PM CSTFlash Flood WarningBMXBlount8 hr
Dec 25, 4:24 PM CSTTornado WarningBMXJefferson36 min
Dec 25, 4:28 PM CSTFlash Flood WarningBMXBlount, Jefferson, St. Clair, Walker3 hr
Dec 25, 4:55 PM CSTTornado WarningBMXJefferson50 min
Dec 25, 5:25 PM CSTTornado WarningBMXBibb, Chilton21 min
Dec 25, 5:44 PM CSTFlash Flood WarningBMXFayette, Jefferson, Tuscaloosa, Walker3 hr

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.